Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 102, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 25, 2011, 10:57 AM EST for Williams County, Ohio. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 10:57 AM EST (15:57 UTC)
- Expired
- Nov 26, 2011, 10:29 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
331 WGUS43 KIWX 251557 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EST FRI NOV 25 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY .HEAVY RAINFALL THAT FELL EARLIER IN THE WEEK HAS CAUSED AN INCREASE IN RIVER LEVELS ON THE SAINT JOSEPH RIVER OHIO AND MINOR FLOODING BELOW MONTPELIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC171-261557- /O.NEW.KIWX.FL.W.0102.111125T1557Z-111129T1400Z/ /MONO1.1.ER.111125T0208Z.111126T1800Z.111128T1400Z.NO/ 1057 AM EST FRI NOV 25 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * UNTIL TUESDAY MORNING. * AT 7 AM FRIDAY THE STAGE WAS 12.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 12.8 FEET AROUND 7 PM SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND 9 AM MONDAY NOVEMBER 28. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET WHICH OCCURRED ON MAR 7 2011. $$
2 follow-up statements
969 WGUS83 KIWX 260132 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 832 PM EST FRI NOV 25 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE SAINT JOSEPH RIVER AS WELL AS THE TIFFIN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC171-270132- /O.EXT.KIWX.FL.W.0102.000000T0000Z-111129T1500Z/ /MONO1.1.ER.111125T0208Z.111126T1800Z.111128T1500Z.NO/ 832 PM EST FRI NOV 25 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * UNTIL TUESDAY MORNING. * AT 7 AM FRIDAY THE STAGE WAS 12.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.8 FEET AROUND 7 PM SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND 10 AM MONDAY NOVEMBER 28. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. $$ INC003-033-OHC039-270132- /O.EXT.KIWX.FL.W.0100.000000T0000Z-000000T0000Z/ /NVLI3.1.ER.111125T0400Z.111128T1800Z.000000T0000Z.NO/ 832 PM EST FRI NOV 25 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL FURTHER NOTICE. * AT 7 PM FRIDAY THE STAGE WAS 12.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.0 FEET AROUND 7 AM TUESDAY NOVEMBER 29 AND BEGIN FALLING. * AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. $$ OHC039-051-171-270131- /O.EXT.KIWX.FL.W.0101.000000T0000Z-111201T1200Z/ /STRO1.1.ER.111123T0903Z.111126T0600Z.111130T1200Z.NO/ 832 PM EST FRI NOV 25 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL THURSDAY MORNING. * AT 8 PM FRIDAY THE STAGE WAS 13.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.4 FEET AROUND 1 AM SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND 7 AM WEDNESDAY NOVEMBER 30. * AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS NEAR STRYKER AND FLOOD SOME SECONDARY ROADS. $$
331 WGUS83 KIWX 261529 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EST SAT NOV 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. OHC171-261559- /O.CAN.KIWX.FL.W.0102.000000T0000Z-111129T1500Z/ /MONO1.1.ER.111125T0208Z.111125T1200Z.111126T0127Z.NO/ 1029 AM EST SAT NOV 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * AT 7 AM SATURDAY THE STAGE WAS 11.7 FEET * FLOOD STAGE IS 12.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE YESTERDAY EVENING. * FORECAST...THE RIVER WILL FALL TO NEAR 11.6 FEET AROUND 1 PM SATURDAY NOVEMBER 26. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 25, 4:04 AM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Nov 25, 4:04 AM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EST FRI NOV 25 2011 .SHORT TERM... BROAD MID LVL RIDGE ACRS THE ERN US TO START THE PD ON THE WAY OUT AHD OF COMPLEX PROGRESSIVE DEEP WRN TROUGH. MUCH WARMER DAY XPCD AS LL THERMAL RIDGE EXPANDS ACRS THE AREA. EARLIER STRATUS HAD MIXED OUT ENTIRELY ACRS THE CWA YET POCKETS REMAIN INTACT ACRS SRN/ERN IL AND THROUGH CNTRL IN. DOUBT THIS IMPACT THE AREA LTR THIS MORNING GIVEN STGR H85 FLW NOTED IN PROFILER/AREA VWP WINDS W/SUFFICIENT TURBULENT MIXING CONTG AND ONLY INCREASING W/TIME. THUS SHLD HAVE NO PROBLEM MIXING UP THROUGH 925MB WHICH YIELDS TEMPS SLIGHTLY ABV GUIDANCE AND INDICATIVE OF OBSVD READINGS WWD YDA. REMAINDER OF THE PD COMPLICATED BY UNCERTAIN AND VASTLY DIFFERING MODEL GUIDANCE ON INITIAL INTERACTION AND LATER OUTCOME OF PHASING NRN/SRN STREAM SW/S CLEARLY OUTLINED IN VAPOR THIS MORNING. PREFERRED HEDGE IN AGREEMENT W/HPC IS FOR A GEM/ECMWF BLEND WHICH HARKENS BACK TO PRIOR CUTOFF LOW DVLPMNT SEEN DAYS AGO IN SVRL SUCCESSIVE MODEL ITERATIONS. THIS PREFERENCE YIELDS A SLWR EWD PROGRESSION OF INDUCED FNTL RAIN BAND AND SLWR EXIT SAT NIGHT/SUN. THUS VARIOUS POP/WX TWEAKS/SHIFTS WERE ENTERTAINED FOR SAT/SAT NIGHT. IN ADDN...THIS SHLD LEAD TO GREATER NEWD RTNG MSTR SURGE AHD OF SPLITTING WAVE ALOFT AND SUBSEQUENT CUTOFF DVLPMNT ACRS THE LWR MS VALLEY INTO SUN W/MORE WIDESPREAD/SIGNIFICANT PCPN. THIS WILL ALSO SLW EWD UNDERCUTTING CAA WING AND WILL ELIMINATE LT SAT NIGHT SN MENTION ENTIRELY. && .LONG TERM...SUNDAY THROUGH THURSDAY BLO NORMAL CONFIDENCE THIS PERIOD GIVEN CONTINUED LARGE DIFFERENCES IN MODEL SOLUTIONS...MAINLY IN THE HANDLING OF POS PV ANOMALIES EMBEDDED WITHIN A DEEP LAYERED TROUGH FCST TO MOVE THROUGH THE REGION THIS WEEKEND. THE GFS/NAM/SREF ALL PUT MORE STOCK IN THE NRN STREAM WITH A DEEPENING LOW PRESSURE SYSTEM TRACKING THROUGH THE NRN/CENTRAL GREAT LAKES...WHILE THE ECMWF/GEM ARE WEAKER AND POSITIVELY TILTED WITH THE NRN STREAM WAVE AS WAVE SPLITTING TAKES PLACE AND A CUT-OFF DEEP TROPOSPHERIC LOW IS LEFT TO SIT AND SPIN ACROSS THE LOWER MS VALLEY AND/OR DEEP SOUTH/TN VALLEY BY MONDAY/TUESDAY. AT THIS POINT EITHER SOLUTION APPEARS PLAUSIBLE...ALTHOUGH WILL CONTINUE TO FAVOR NCEP (GFS/NAM) GUIDANCE PER CLIMO AND PERSISTENCE. A BLEND OF THESE SOLUTIONS WOULD HINT AT BETTER CHANCES FOR SNOW SHOWERS SUNDAY INTO SUNDAY NIGHT GIVEN WRAP AROUND MOISTURE AND WEAKENING MID LVL DEFORMATION FORCING AS 1000-850 MB THICKNESS VALUES CRASH TO NEAR 1290 METERS. THERE ALSO WOULD BE SOME LAKE ENHANCEMENT GIVEN MODEST CAA AND BL WINDS VEERING TO THE WNW. SOME LIGHT SNOW ACCUMULATIONS WOULD BE POSSIBLE HERE...WITH LITTLE/NO SNOW ACCUMULATION OUTSIDE THESE FAVORED LAKE ZONES. THE ECMWF/GEM SOLUTIONS ARE SLOWER WITH PRECIP MAINLY RAIN AHEAD/ALONG THE SFC TROUGH WITH LITTLE PRECIP/SNOW BEHIND IT. AGAIN...GIVEN THESE DIFFERENCES WILL FAVOR PERSISTENCE...WITH HIGHEST POPS SUNDAY NEAR LAKE MI. NEXT WEEK WILL FEATURE A VERY ACTIVE NRN STREAM THANKS TO ACTIVE PACIFIC FLOW (ROSSBY WAVE TRAIN)...WITH TEMPS GENERALLY AT OR BLO NORMAL GIVEN A MEAN EASTERN CONUS UPPER TROUGH. THE QUESTION TUESDAY INTO WEDNESDAY IS WHAT HAPPENS TO THE POSSIBLE SRN STATES CUT-OFF UPPER LOW IF THE THE ECMWF/GEM SOLUTIONS DO COME TO FRUITION. AT THIS POINT IT APPEARS AS IF ANOTHER NRN STREAM WAVE SEEN IN ALL GUIDANCE WOULD LIKELY PICK UP THIS FEATURE WITH WIDESPREAD PRECIP REMAINING SOUTH AND EAST OF THE FA...ALTHOUGH QUICKER PHASING COULD RESULT IN A FARTHER WEST TRACK AND INCREASING CHANCES FOR RAIN AND SNOW LOCALLY. OPTED FOR A DRY FCST FOR NOW. && .AVIATION... CLR SKIES PREVAIL THIS MORNING WITHIN LARGELY MIXED BNDRY LYR AND CONT TO DOUBT UPSTREAM STRATUS WILL AFFECT TERMINALS THROUGH DAYBREAK. BRIEF PD OF MVFR VIS RESTRICTION IN BR PSBL THROUGH DAYBREAK YET CHCS WANING W/APCH OF BKN CIRRUS OUT OF NE IL. VFR CONDS WILL HOLD OTHERWISE THROUGH THIS PD AS XPCD FNTL RAIN BAND ASSOCD/W CONSOLIDATING SW DISTURBANCES ACRS THE WRN US COMBINE ON SAT WILL HOLD OFF UNTIL SAT AFTN. BREEZY CONDS XPCD AFTER SUNRISE AS INSOLATION BOOSTS MIXING HGTS W/GUSTS UP TO 25KTS PSBL FM LT MORNING THROUGH MID AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...T
Hazardous weather outlook, Nov 25, 4:12 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 AM EST FRI NOV 25 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 412 AM EST FRI NOV 25 2011 /312 AM CST FRI NOV 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 AM EST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.